It is currently Sat Aug 19, 2017 10:05 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Sat Jan 16, 2016 10:43 am 
Offline
Average Poster
Average Poster

Joined: Thu Dec 31, 2015 5:31 pm
Posts: 7
First off, I put this topic in dosing section because I am not trying to completely taper off suboxone. My doctor has been encouraging me to decrease to my lowest dose for the past year and I have gone from 24mg of suboxone films to 8mg and have stopped at 8mg. I just had another Dr appt and told him that I am having a few minor difficulties at 8mg i.e.: lack of energy in the afternoon, after excercising or playing sports, and minor cravings. I felt better at 10-12mg but want to be a little uncomfortable bc I want to be forced to use some other tools I've learned while in recovery. He said that my decision is totally fine and that this may be my maintenance dose, but by adding Wellbutrin, I may be able to get even lower because it enables my brain to store and use the available dopamine. The Deplin and suboxone I'm on both help to increase dopamine while Wellbutrin helps to store and hold that available dopamine. And the symptoms I am experiencing at this dose is due to low dopamine. I told him I would not like to change anything now until I get comfortable at my new job(which where I will be traveling a lot), but will consider this when I start tapering more.

What do you guys think? Has anyone had experience with adding Wellbutrin while on suboxone? I have a history of suicidal depression and anxiety even before using as a teen, which is why I'm considering it. My depression and anxiety for the most part have been at bay while on Suboxone, but I do want to get to atleast 4mg or off it one day but am open to staying on it for life. After telling my doctor about my history of depression he said when we start tapering again and I cannot get past a certain point, that may "just be my maintenance dose". I've been on subs for almost 3 years now, so it seems like he is ok with me being on it for another few years, or life if need be.


Top
 Profile  
 
PostPosted: Sat Jan 16, 2016 3:34 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
My sub doctor told me that when I am ready to step off bupe, he will start me on Wellbutrin several weeks prior to that. So he thinks that Wellbutrin can help while you're coming off bupe, but he didn't say anything about using it along with the bupe. I think there is a decent possibility that Wellbutrin could help stretch the bupe in your system. I found one study a while back that found that if patients took clonidine with their bupe they could go on a lower dose of bupe.

I hope that helps a little bit and maybe someone can give you a more definitive answer soon.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sat Jan 16, 2016 8:32 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
If the Wellbutrin helps then I can't see any problem with taking it. My doctor prescribed Effexor to lessen the depression effects of coming off of Suboxone but I never got the chance to stop. Then I changed my mind and have stabilized on it and am doing okay.

My problem was getting off the Effexor. It took 3 tries but I finally succeeded. If one anti-depressant doesn't work then you'll end up trying several until you meet the one that works. I used Wellbutrin to help get off nicotine gum and it worked great for that. But I was only on it for 6 weeks and the w/d from it only lasted 1-2 days until I felt normal again.

A lot of us here use anti-depressants so don't feel stigmatized by it. Whatever keeps your brain happy then go for it.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Jan 17, 2016 4:49 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
I've been on WB while on Suboxone, while going off, and while off. The only issue I had was that when I first went off Sub, the WB, being a stimulant type antidepressant, made me anxious. The first time this happened I just went off the WB. It's a very easy AD to go off IMO. The second time, I really wanted to stay on it because it's one of the only ADs I'm able to take. So when the anxiety kicked in my doc added a low dose of klonopin. Everybody reacts to ADs differently, so this is just my experience. Also, I never had any issues with the WB while ON the Sub.

WB has a low side effect profile and has the reputation of being the easiest to get off of. So in my non-professional opinion there's not much risk in trying it.
Good luck,
Lilly


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group